Content about Paracetamol

April 4, 2014

The National Association of Boards of Pharmacy recommended that pharmacies no longer dispense combination drugs containing more than 325 mg of acetaminophen per dosage unit in light of recent regulatory action.

MOUNT PROSPECT, Ill. — The National Association of Boards of Pharmacy on Wednesday recommended that pharmacies no longer dispense combination drugs containing more than 325 mg of acetaminophen per dosage unit in light of recent regulatory action.  

NABP also advises that pharmacists consult with prescribers to discuss alternative products with lower acetaminophen doses.

March 25, 2014

VR1 on Tuesday announced the availability of Ausanil, a new non-prescription homeopathic nasal spray formulated to provide rapid pain relief from severe headaches and migraines with no reported systemic side effects or adverse drug-drug interactions.

NEW YORK — VR1 on Tuesday announced the availability of Ausanil, a new non-prescription homeopathic nasal spray formulated to provide rapid pain relief from severe headaches and migraines with no reported systemic side effects or adverse drug-drug interactions. 

March 20, 2014

Purdue Pharma recently announced that a Phase 3 study of an investigational extended‐release formulation of hydrocodone bitartrate met its primary efficacy endpoint by showing that patients with chronic low back pain treated with the once‐daily analgesic agent experienced statistically significant reduction in pain compared with placebo.

STAMFORD, Conn. — Purdue Pharma recently announced that a Phase 3 study of an investigational extended‐release formulation of hydrocodone bitartrate met its primary efficacy endpoint by showing that patients with chronic low back pain treated with the once‐daily analgesic agent experienced statistically significant reduction in pain compared with placebo. 

March 18, 2014

Mallinckrodt Plc last week announced that the Food and Drug Administration approved Xartemis XR (oxycodone hydrochloride and acetaminophen) Extended-Release Tablets (CII), for the management of acute pain severe enough that it requires opioid treatment.

DUBLIN — Mallinckrodt Plc last week announced that the Food and Drug Administration approved Xartemis XR (oxycodone hydrochloride and acetaminophen) Extended-Release Tablets (CII), for the management of acute pain severe enough that it requires opioid treatment.

The drug also is indicated for patients for whom alternative treatments have shown to be ineffective. Xartemis XR, previously known as MNK-795, is the first and only extended-release oral combination of two clinically proven pain medications — oxycodone and acetaminophen.

March 6, 2014

McNeil Consumer Healthcare on Wednesday introduced a new form to the Zyrtec portfolio of allergy-relief products — an oral, dissolvable tablet.

FORT WASHINGTON, Pa. — McNeil Consumer Healthcare on Wednesday introduced a new form to the Zyrtec portfolio of allergy-relief products — an oral, dissolvable tablet. Delivering the same effective 24-hour relief, Zyrtec Dissolve Tabs are now available at all major retailers and pharmacies.

Zyrtec, the best-selling brand within the cold-allergy-sinus tablet category, generated $317.3 million for the 52 weeks ended Dec. 29, up 1.8% across total U.S. multi-outlet, according to IRI data. 

March 5, 2014

McNeil Consumer Healthcare has about 75% of its consumer brands back on shelf, Dominic Caruso, Johnson & Johnson VP finance and CFO, told attendees of the Cowen and Company Health Care Conference on Tuesday.

NEW BRUNSWICK, N.J. — McNeil Consumer Healthcare has about 75% of its consumer brands back on shelf, Dominic Caruso, Johnson & Johnson VP finance and CFO, told attendees of the Cowen and Company Health Care Conference on Tuesday. 

"We are schedule to restore our reliable supply of products in the OTC marketplace," he said. "You should start seeing more Tylenol Children's advertising on TV. That's a good sign. It means we are confident that the products now are not only back on the shelves but they are back on the shelves in a reliable manner."

March 4, 2014

Teva Pharmaceutical Industries announced that it received approval for generic Evista (raloxifene) tablets, 60-mg, in the United States.

JERUSALEM — Teva Pharmaceutical Industries on Tuesday announced that it received approval for generic Evista (raloxifene) tablets, 60-mg, in the United States. The company was the first to file, which means the product is eligible for 180 days of marketing exclusivity. Teva will begin shipping the drug within the next 30 days.

Evista 60-mg tablets, marketed by Eli Lilly and Co., had annual sales in the United States of approximately $824 million as of December 2013, according to IMS data. The drug is used to prevent and treat osteoporosis in postmenopausal women.

February 27, 2014

A long-term study by UCLA, in collaboration with the University of Aarhus in Denmark, has raised concerns about the use of acetaminophen during pregnancy, UCLA announced earlier this week.

LOS ANGELES — A long-term study by UCLA, in collaboration with the University of Aarhus in Denmark, has raised concerns about the use of acetaminophen during pregnancy, UCLA announced earlier this week.  

In a report in the current online edition of JAMA Pediatrics, researchers from the UCLA Fielding School of Public Health show that taking acetaminophen during pregnancy is associated with a higher risk in children of attention-deficity/hyperactivity disorder and hyperkinetic disorder.  

February 25, 2014

New research released Tuesday found that when it comes to treating pain, a growing number of consumers know how to safely use medicines with acetaminophen and to avoid accidental overdose and liver damage.

WASHINGTON — New research released Tuesday found that when it comes to treating pain, a growing number of consumers know how to safely use medicines with acetaminophen and to avoid accidental overdose and liver damage. A nationwide consumer survey conducted by the Consumer Healthcare Products Association Educational Foundation, in conjunction with its work on the Acetaminophen Awareness Coalition’s Know Your Dose educational campaign, shows that consumer safe use knowledge and risk awareness has increased over a three year period (2010-2013).

February 18, 2014

Sun Pharmaceutical Industries announced that the Food and Drug Administration has granted final approval for its generic version of Temodar temozolomide capsules in 5-mg, 20-mg, 100-mg 140-mg, 180-mg and 250-mg form.

MUMBAI — Sun Pharmaceutical Industries announced that the Food and Drug Administration has granted final approval for its generic version of Temodar temozolomide capsules in 5-mg, 20-mg, 100-mg 140-mg, 180-mg and 250-mg form.

February 10, 2014

Women who take aspirin daily may reduce their risk of ovarian cancer by 20%, according to a study by scientists at the National Cancer Institute, part of the National Institutes of Health.

ROCKVILLE, Md. — Women who take aspirin daily may reduce their risk of ovarian cancer by 20%, according to a study by scientists at the National Cancer Institute, part of the National Institutes of Health. 

The study was published Feb. 6 in the Journal of the National Cancer Institute.

January 24, 2014

McNeil Consumer Healthcare on Thursday launched an enhanced consumer education website called GetReliefResponsibly.com to promote safety in using OTC medicines to help kick a cold.

FORT WASHINGTON, Pa. — McNeil Consumer Healthcare on Thursday launched an enhanced consumer education website called GetReliefResponsibly.com to promote safety in using OTC medicines to help kick a cold. 

January 17, 2014

The Consumer Healthcare Products Association responded to the Food and Drug Administration’s recommendation to discontinue prescribing and dispensing prescription combination medicines that contain more than 325 mg of acetaminophen per dosage unit, suggesting it would not impact use of over-the-counter formulations containing acetaminophen.

WASHINGTON — The Consumer Healthcare Products Association on Thursday responded to the Food and Drug Administration’s recommendation to discontinue prescribing and dispensing prescription combination medicines that contain more than 325 mg of acetaminophen per dosage unit, suggesting it would not impact use of over-the-counter formulations containing acetaminophen.

January 17, 2014

Nuvo Research on Friday announced that the U.S. Food and Drug Administration approved Mallinckrodt's new drug application for Pennsaid (diclofenac sodium topical solution) 2%

MISSISSAUGA, Ontario — Nuvo Research on Friday announced that the U.S. Food and Drug Administration approved Mallinckrodt's new drug application for Pennsaid (diclofenac sodium topical solution) 2%.

January 15, 2014

The Food and Drug Administration recommended healthcare professionals discontinue prescribing and dispensing prescription combination drug products that contain more than 325 mg of acetaminophen per tablet, capsule or other dosage unit.

SILVER SPRING, Md. — The Food and Drug Administration on Tuesday recommended healthcare professionals discontinue prescribing and dispensing prescription combination drug products that contain more than 325 mg of acetaminophen per tablet, capsule or other dosage unit. 

November 13, 2013

As cold and flu season kicks into high gear, the Acetaminophen Awareness Coalition on Tuesday issued a nationwide safety message urging consumers to double-check their medicine labels so they don’t double-up on medicines that contain acetaminophen when treating winter illnesses.

WASHINGTON — As cold and flu season kicks into high gear, the Acetaminophen Awareness Coalition on Tuesday issued a nationwide safety message urging consumers to double-check their medicine labels so they don’t double-up on medicines that contain acetaminophen when treating winter illnesses. 

November 4, 2013

Perrigo on Friday initiated a voluntary, nationwide product recall to the retail level of 18 batches of its acetaminophen infant suspension liquid.

ALLEGAN, Mich. —  Perrigo on Friday initiated a voluntary, nationwide product recall to the retail level of 18 batches of its acetaminophen infant suspension liquid, 160 mg/5 mL, sold in 2 oz. and 4 oz. bottles with syringes in a box because of the remote potential that a small number of packages might contain an oral dosing syringe without dose markings. 

October 25, 2013

The Food and Drug Administration has approved a new opioid painkiller made by Zogenix, the agency said Friday.

SILVER SPRING, Md. — The Food and Drug Administration has approved a new opioid painkiller made by Zogenix, the agency said Friday.

The FDA announced the approval of Zohydro ER (hydrocodone) extended-release capsules for the management of pain severe enough to require daily, around-the-clock, long-term treatment. The agency said the drug was the first extended-release hydrocodone product not combined with another drug, such as acetaminophen, to be approved by the agency.

October 22, 2013

The Food and Drug Administration has approved a generic contraceptive drug made by Famy Care, agency records show.

SILVER SPRING, Md. — The Food and Drug Administration has approved a generic contraceptive drug made by Famy Care, agency records show.

The agency approved Famy's levonorgestrel and ethinyl estradiol tablets in the 0.02-mg/0.1-mg strengths.

The drug is a generic version of Aviane-28, made by Teva Women's Health, a division of Israeli drug maker Teva Pharmaceutical Industries that previously went under the name Duramed.

 

October 21, 2013

The Food and Drug Administration has approved a pain drug made by Iroko Pharmaceuticals, Iroko said.

PHILADELPHIA — The Food and Drug Administration has approved a pain drug made by Iroko Pharmaceuticals, Iroko said.

The drug maker announced the approval of Zorvolex (diclofenac) capsules for mild to moderate acute pain in adults. The drug is a non-steroidal anti-inflammatory drug, or NSAID, belonging to the same class as the common analgesic drug ibuprofen. Zorvolex was approved at dosage strengths 20% lower than currently available diclofenac products, the company said.

October 10, 2013

Such iconic pain relief brands as McNeil Consumer’s Tylenol and Motrin, and Novartis’ Excedrin, have made their way back to the shelf this fall following a recall-driven hiatus. And the sales have already started to accumulate.

Such iconic pain relief brands as McNeil Consumer’s Tylenol and Motrin, and Novartis’ Excedrin, have made their way back to the shelf this fall following a recall-driven hiatus. And the sales have already started to accumulate.

(For the full category review, including sales data, click here.)

October 3, 2013

A patient may be able to eat all of the ice cream he wants after having his tonsils removed, but researchers at Henry Ford Hospital in Detroit say he doesn't necessarily need a prescription to reduce post-operative pain — an over-the-counter pain reliever is just as effective.

DETROIT — A patient may be able to eat all of the ice cream he wants after having his tonsils removed, but researchers at Henry Ford Hospital in Detroit say he doesn't necessarily need a prescription to reduce post-operative pain — an over-the-counter pain reliever is just as effective.

The study released Monday found over-the-counter ibuprofen manages pain after a tonsillectomy for children and adults, as well as the prescription pain medications acetaminophen with hydrocodone and acetaminophen with codeine, which is no longer recommended for use in children.

September 19, 2013

Prestige Brands released PediaCare Single Dose Acetaminophen Fever Reducer/Pain Reliever — the only pre-measured acetaminophen in individual, squeezable packets perfect for anytime dosing, according to the company.

TARRYTOWN, N.Y. — Prestige Brands on Wednesday released PediaCare Single Dose Acetaminophen Fever Reducer/Pain Reliever — the only pre-measured acetaminophen in individual, squeezable packets perfect for anytime dosing, according to the company.

To help educate caregivers about the Single Dose product and offer tips on knowing when a child should be given acetaminophen, PediaCare has partnered with father and pediatrician, Dr. David Hill, author of Dad to Dad: Parenting like a Pro, to develop an informational video on the single dose product.

September 16, 2013

The Acetaminophen Awareness Coalition last week issued their annual call for consumers to "Double Check, Don't Double Up" their cold medicines for acetaminophen content in an effort to avoid accidental overdose.

WASHINGTON — The Acetaminophen Awareness Coalition last week issued their annual call for consumers to "Double Check, Don't Double Up" their cold medicines for acetaminophen content in an effort to avoid accidental overdose. 

Acetaminophen is found in more than 600 different medicines, the Coalition noted. Taking more than directed is an overdose and can lead to liver damage.

September 3, 2013

Johnson & Johnson last week reported it will add a red warning to caps of Tylenol to reinforce the risks of taking too much acetaminophen, the Associated Press reported last week.

NEW YORK — Johnson & Johnson last week reported it will add a red warning to caps of Tylenol to reinforce the risks of taking too much acetaminophen, the Associated Press reported last week. 

The alert will appear on the caps of Extra Strength Tylenol beginning in October, according to the report. 

The new warning on Tylenol caps will read: “Contains Acetaminophen” and “Always Read the Label.”